This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

ASCP corner

Psychopharmacologic Treatment Response of HIV-Infected Patients to Antipsychotic Medications

Dinesh Singh, MBChB, MMed (Psych), ECPsych, and Karl Goodkin, MD, PhD, FAPA

Published: April 16, 2007

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

As noted in last month’s column, the atypical antipsychotics have generally been preferred to typical agents in the treatment of psychotic symptoms in patients infected with human immunodeficiency virus. However, these drugs also cause metabolic syndrome as a toxicity, which may exacerbate an existing metabolic syndrome toxicity (referred to as "lipodystrophy syndrome") commonly experienced by these patients and caused by long-term use of antiretroviral (ARV) medications. Hence, a more cautious deliberation over preference for the atypicals is warranted.’ ‹

Volume: 68

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...